A 32-year-old female asked:
Disclaimer

have lupus.struggling with prednisone taper below 5mg (fog,muscle aches,stiff).adrenal fxn normal.rheummd referred me to endo to help w/ taper.common?

2 doctor answers
Dr. Rex Mahnensmith
A Verified Doctor answered
A US doctor answered Learn more
Prednisone taper: Prednisone tapering can be complex and difficult, particularly with autoimmune disease. Success depends upon how long you have been taking prednisone and how fast the taper is. If taking prednisone for 3 months or more, pituitary adrenal suppression is established. More than 6 months, very difficult. A program that works is every other day tapering, over several weeks. Adrenal wake up takes months
Answered on Nov 23, 2014
1
1 thank
Dr. Donald Colantino
61 years experience Internal Medicine
Prednisone: If it's necessary to stay on 5 mgs of prednisone daily to suppress your lupus activity, this is considered a mild dose with little adverse side effects. However the least amount of prednisone needed, the better. In view of your lupus, I feel that the rheumatologist is better qualified to determine the proper prednisone dose to minimize the lupus activity and damage.
Answered on Nov 21, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 32-year-old female asked:
Dr. Aruna Adaikkalam
38 years experience Internal Medicine
Lupus? osteoporosis?: Steroids can cause severe calcium demineralization of the bones hence if you are able to tolerate the steroid taper it is good. You should be taking c ... Read More
2
2 thanks
A 35-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
40 years experience Allergy and Immunology
Fine, but: How much you took? You can stop at this point, please take something to protect your stomach lining, like ranitidine or emeprazole OTC, call your doct ... Read More
1
1 thank
A 32-year-old female asked:
Dr. Richard Zimon
59 years experience Internal Medicine
Yes: Withdrawal from steroid treatment may take several "tries" before its successful! Don't be discouraged! Hope this helps! Dr Z
1
1 thank
A 26-year-old female asked:
Dr. Ajay Acharya
A Verified Doctor answered
A US doctor answered Learn more
Yes: Gout, Simple Vit D deficiency......which is more relevant for your age.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month